Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Should I Go Back On The Pill?

I have the IUD mirena right now and so far it has been pretty good. I have had it for a little over a year now. I haven't had a period for months now. One symptom I have noticed though that I definitly do not like is that I have gained soo much weight. Should I have it taken out and just go back on the pill? I mean I haven't ever weighed this much in my entire life and I weigh more now that when I was even pregnant. I am kinda afraid that I have a stronger chance of getting pregnant before we are ready again if I go back on the pill. HELP PLEASE!!!

Answer Question
 
Bamzakarat

Asked by Bamzakarat at 12:42 AM on May. 11, 2009 in Health

Level 13 (1,054 Credits)
Answers (5)
  • try changing your food intake and exercising more. the pill may do the same thing as mirena did. i know many people on both and more people have gained a LOT of weight on the pill than with mirena.
    Anonymous

    Answer by Anonymous at 12:48 AM on May. 11, 2009

  • the pill makes you gain weight too. i'm also looking into other birth control. i've heard, however, that Yaz might help you lose weight...not sure on that, i''m going to ask my doc about it.
    armywife43

    Answer by armywife43 at 12:49 AM on May. 11, 2009

  • My advice is this, It is not healthy if you are not having a period!!! Even if the doctors say it is not a big deal. I was on the shot and then pills and then the IUD. I ended up not having a period for 2 1/2 years. I had a lot of pain goin into the second year. Finally after four different doctors, I found out that my uterus had elapsed. I was still having a period, it just wasnt going any where. I ended up having to have partial hysterctomy at the age of 24. I would talk to your ob about different things.
    dolphinkisses

    Answer by dolphinkisses at 12:55 AM on May. 11, 2009

  • The pill alters your sense of smell which is very important when selecting a man. So if you are in a committed relationship and don't have to worry about playing the field i'd go back to the pill. If you do have to play the field tho do something else. And yes get off that IUD. There are so many other contraceptives that wont effect your weight and your ego.
    Tickledtrauma

    Answer by Tickledtrauma at 3:11 AM on May. 11, 2009

  • Get a diaphram. Simple, no hormones.
    rkoloms

    Answer by rkoloms at 7:45 AM on May. 11, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.